Alert archive / California / High Wind Watches in 2015

High Wind Watch 2, NWS Las Vegas, NV

April 12, 2015Inyo County, California

NWS Las Vegas, NV issued this high wind watch at Apr 12, 2015, 2:40 AM PDT for Inyo County, California. It took effect at Apr 13, 2015, 11:00 PM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 12, 2015, 2:40 AM PDT (09:40 UTC)
In effect from
Apr 13, 2015, 11:00 PM PDT
Expired
Apr 13, 2015, 3:21 AM PDT
In force
Issued by
NWS Las Vegas, NV

County Inyo County, CA

The radar

The Edwards AFB radar (KEYX), 158 km from the middle of the area, began a volume at 09:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 9.7 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2015-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2015-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4148 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
-10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

676 
WWUS75 KVEF 120940
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
240 AM PDT SUN APR 12 2015

.STRONG WINDS EXPECTED TO DEVELOP ACROSS THE SIERRA MONDAY EVENING
INTO TUESDAY.

CAZ519-520-130000-
/O.NEW.KVEF.HW.A.0002.150414T0600Z-150414T1800Z/
EASTERN SIERRA SLOPES-OWENS VALLEY-
INCLUDING...ASPENDELL...WHITNEY PORTAL...BISHOP...
INDEPENDENCE...LONE PINE...OLANCHA
240 AM PDT SUN APR 12 2015

...HIGH WIND WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WATCH FOR THE EASTERN SIERRA SLOPES AND THE OWENS VALLEY...WHICH IS
IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING.

* WINDS: ABOVE 6000 FEET...WEST WINDS 45 TO 55 MPH WITH GUSTS TO 70
  MPH. BELOW 6000 FEET...WEST WINDS 25 TO 40 MPH WITH GUSTS 50 TO 60
  MPH.

* TIMING: WIND WILL INCREASE THROUGH MONDAY EVENING...PEAK EARLY
  TUESDAY MORNING BEFORE DECREASING LATE TUESDAY MORNING.

* LOCATIONS: EASTERN SLOPES OF THE SIERRA INCLUDING ASPENDELL AND
  WHITNEY PORTAL AS WELL AS THE OWENS VALLEY INCLUDING BISHOP AND
  LONE PINE...MAINLY WEST OF HIGHWAY 395.

* IMPACTS: DIFFICULT DRIVING CONDITIONS DUE TO BLOWING DUST AND 
  STRONG CROSSWINDS...ESPECIALLY FOR HIGH-PROFILE VEHICLES. 
  STRONG WINDS MAY DISPLACE TREE DEBRIS...SMALL OBJECTS AND 
  TEMPORARY STRUCTURES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH
WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO MONITOR
FORECASTS FOR THE LATEST INFORMATION.

&&

$$

WOLCOTT
2 follow-up statements
178 
WWUS75 KVEF 122337
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
437 PM PDT SUN APR 12 2015

.STRONG WINDS EXPECTED TO DEVELOP ACROSS THE SIERRA MONDAY EVENING
INTO TUESDAY.

CAZ519-520-131200-
/O.CON.KVEF.HW.A.0002.150414T0600Z-150414T1800Z/
EASTERN SIERRA SLOPES-OWENS VALLEY-
INCLUDING...ASPENDELL...WHITNEY PORTAL...BISHOP...
INDEPENDENCE...LONE PINE...OLANCHA
437 PM PDT SUN APR 12 2015

...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH
TUESDAY MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH
TUESDAY MORNING. 

* WINDS: ABOVE 6000 FEET...WEST WINDS 45 TO 55 MPH WITH GUSTS TO 
  70 MPH. BELOW 6000 FEET...WEST WINDS 25 TO 40 MPH WITH GUSTS 50 
  TO 60 MPH. 

* TIMING: WIND WILL INCREASE THROUGH MONDAY EVENING...PEAK 
  EARLY TUESDAY MORNING BEFORE DECREASING LATE TUESDAY MORNING.

* LOCATIONS: ASPENDELL...WHITNEY PORTAL...BISHOP...
  INDEPENDENCE...LONE PINE...OLANCHA 

* IMPACTS: DIFFICULT DRIVING CONDITIONS DUE TO BLOWING DUST AND 
  STRONG CROSSWINDS...ESPECIALLY FOR HIGH-PROFILE VEHICLES. 
  STRONG WINDS MAY DISPLACE TREE DEBRIS...SMALL OBJECTS AND 
  TEMPORARY STRUCTURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH
WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO MONITOR
FORECASTS FOR THE LATEST INFORMATION.

&&

$$
185 
WWUS75 KVEF 131021
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
321 AM PDT MON APR 13 2015

.A VIGOROUS SPRING SYSTEM WILL BRING STRONG WINDS TO THE REGION
TONIGHT THROUGH WEDNESDAY.

CAZ519-140000-
/O.UPG.KVEF.HW.A.0002.150414T0600Z-150414T1800Z/
/O.NEW.KVEF.HW.W.0002.150414T0600Z-150414T2100Z/
EASTERN SIERRA SLOPES-
INCLUDING...ASPENDELL...WHITNEY PORTAL
321 AM PDT MON APR 13 2015

...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 2 PM PDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WARNING FOR THE EASTERN SIERRA SLOPES...WHICH IS IN EFFECT FROM 11
PM THIS EVENING TO 2 PM PDT TUESDAY. THE HIGH WIND WATCH IS NO
LONGER IN EFFECT.

* WINDS: WEST WINDS 45 TO 55 MPH WITH GUSTS TO 70 MPH.

* TIMING: WINDS WILL INCREASE THIS EVENING...PEAK EARLY TUESDAY
  MORNING BEFORE DECREASING MID-DAY TUESDAY.

* LOCATIONS: ASPENDELL...WHITNEY PORTAL...AND OTHER AREAS ALONG THE
  EASTERN SLOPES OF THE SIERRA.

* IMPACTS: WINDS OF THIS MAGNITUDE CAN CAUSE PROPERTY DAMAGE.
  DIFFICULT DRIVING CONDITIONS DUE TO BLOWING DUST AND STRONG
  CROSSWINDS CAN BE EXPECTED...ESPECIALLY FOR HIGH-PROFILE
  VEHICLES. STRONG WINDS MAY DISPLACE TREE DEBRIS...SMALL OBJECTS
  AND TEMPORARY STRUCTURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR
OCCURRING. PLAN AHEAD FOR WEATHER-RELATED TRAVEL DELAYS...CHECK
TRAVEL CONDITIONS BEFORE DEPARTING AND USE CAUTION WHEN TRAVELING.
SLOW DOWN AND USE HEADLIGHTS IF BLOWING DUST WITH LOW VISIBILITY IS
ENCOUNTERED. SECURE ANY LOOSE ITEMS OR TEMPORARY STRUCTURES IN
ADVANCE.

&&

$$

CAZ521-140000-
/O.NEW.KVEF.HW.W.0002.150414T0600Z-150414T2100Z/
WHITE MOUNTAINS OF INYO COUNTY-
321 AM PDT MON APR 13 2015

...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 2 PM PDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WARNING FOR THE WHITE MOUNTAINS OF INYO COUNTY...WHICH IS IN EFFECT
FROM 11 PM THIS EVENING TO 2 PM PDT TUESDAY.

* WINDS: WEST WINDS 45 TO 55 MPH WITH GUSTS TO 70 MPH.

* TIMING: WINDS WILL INCREASE THIS EVENING...PEAK EARLY TUESDAY MORNING
  BEFORE DECREASING MID-DAY TUESDAY.

* LOCATIONS: WESTGARD PASS AND OTHER AREAS IN THE WHITE MOUNTAINS.

* IMPACTS: WINDS OF THIS MAGNITUDE CAN CAUSE PROPERTY DAMAGE.
  DIFFICULT DRIVING CONDITIONS DUE TO BLOWING DUST AND STRONG
  CROSSWINDS CAN BE EXPECTED...ESPECIALLY FOR HIGH-PROFILE
  VEHICLES. STRONG WINDS MAY DISPLACE TREE DEBRIS...SMALL OBJECTS
  AND TEMPORARY STRUCTURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR
OCCURRING. PLAN AHEAD FOR WEATHER-RELATED TRAVEL DELAYS...CHECK
TRAVEL CONDITIONS BEFORE DEPARTING AND USE CAUTION WHEN TRAVELING.
SLOW DOWN AND USE HEADLIGHTS IF BLOWING DUST WITH LOW VISIBILITY IS
ENCOUNTERED. SECURE ANY LOOSE ITEMS OR TEMPORARY STRUCTURES IN
ADVANCE.

&&

$$

CAZ522-NVZ014-017-140000-
/O.NEW.KVEF.HW.W.0002.150414T1500Z-150415T0600Z/
DEATH VALLEY NATIONAL PARK-ESMERALDA AND CENTRAL NYE COUNTY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-
INCLUDING...FURNACE CREEK...SHOSHONE...BEATTY...
GOLDFIELD...SILVER PEAK...DYER...PAHRUMP...INDIAN SPRINGS...
DESERT ROCK...AMARGOSA VALLEY
321 AM PDT MON APR 13 2015

...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 11 PM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WARNING FOR ESMERALDA...SOUTHERN AND CENTRAL NYE COUNTY...WESTERN
CLARK COUNTY AND DEATH VALLEY NATIONAL PARK...WHICH IS IN EFFECT FROM 8
AM TO 11 PM PDT TUESDAY.

* WINDS: NORTH WINDS 40 TO 50 MPH WITH GUSTS TO 60 MPH.

* TIMING: WINDS WILL INCREASE BEHIND A COLD FRONT TUESDAY
  MORNING...PEAK TUESDAY AFTERNOON BEFORE DECREASING TUESDAY
  EVENING.

* LOCATIONS: DEATH VALLEY NATIONAL PARK...DYER...GOLDFIELD...
  BEATTY...AMARGOSA VALLEY...PAHRUMP AND INDIAN SPRINGS.

* IMPACTS: WINDS OF THIS MAGNITUDE CAN CAUSE PROPERTY DAMAGE.
  DIFFICULT DRIVING CONDITIONS DUE TO BLOWING DUST AND STRONG
  CROSSWINDS CAN BE EXPECTED...ESPECIALLY FOR HIGH-PROFILE
  VEHICLES. STRONG WINDS MAY DISPLACE TREE DEBRIS...SMALL OBJECTS
  AND TEMPORARY STRUCTURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR
OCCURRING. PLAN AHEAD FOR WEATHER-RELATED TRAVEL DELAYS...CHECK
TRAVEL CONDITIONS BEFORE DEPARTING AND USE CAUTION WHEN TRAVELING.
SLOW DOWN AND USE HEADLIGHTS IF BLOWING DUST WITH LOW VISIBILITY IS
ENCOUNTERED. SECURE ANY LOOSE ITEMS OR TEMPORARY STRUCTURES IN
ADVANCE.

&&

$$

CAZ520-140000-
/O.UPG.KVEF.HW.A.0002.150414T0600Z-150414T1800Z/
/O.NEW.KVEF.WI.Y.0009.150414T0600Z-150415T0600Z/
OWENS VALLEY-
INCLUDING...BISHOP...INDEPENDENCE...LONE PINE...
OLANCHA
321 AM PDT MON APR 13 2015

...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 11 PM PDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR THE OWENS VALLEY OF INYO COUNTY...WHICH IS IN EFFECT
FROM 11 PM THIS EVENING TO 11 PM PDT TUESDAY. THE HIGH WIND WATCH IS
NO LONGER IN EFFECT.

* WINDS: WEST WINDS 25 TO 35 MPH WITH GUSTS 35 TO 45 MPH THEN
  TURNING TO NORTH AROUND THE SAME SPEED MID-DAY TUESDAY.

* TIMING: WIND WILL INCREASE THIS EVENING...PEAK TUESDAY MORNING
  BEFORE DECREASING TUESDAY EVENING. WINDS WILL TURN TO THE NORTH
  BEHIND A COLD FRONT MID-DAY TUESDAY.

* LOCATIONS: BISHOP...INDEPENDENCE...LONE PINE...OLANCHA AND U.S.
  HIGHWAY 395 IN INYO COUNTY.

* IMPACTS: DIFFICULT DRIVING CONDITIONS DUE TO BLOWING DUST AND
  STRONG CROSSWINDS...ESPECIALLY FOR HIGH-PROFILE VEHICLES. STRONG
  WINDS MAY DISPLACE TREE DEBRIS...SMALL OBJECTS AND TEMPORARY
  STRUCTURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLAN AHEAD FOR WEATHER-RELATED TRAVEL DELAYS...CHECK TRAVEL
CONDITIONS BEFORE DEPARTING AND USE CAUTION WHEN TRAVELING. SLOW
DOWN AND USE HEADLIGHTS IF BLOWING DUST WITH LOW VISIBILITY IS
ENCOUNTERED. SECURE ANY LOOSE ITEMS OR TEMPORARY STRUCTURES IN
ADVANCE. SENSITIVE INDIVIDUALS SHOULD LIMIT TIME OUTDOORS DURING
DUSTY CONDITIONS.

&&

$$

AZZ001-CAZ523-525-NVZ015-016-018-020-140000-
/O.NEW.KVEF.WI.Y.0009.150414T1500Z-150415T0600Z/
NORTHWEST PLATEAU-WESTERN MOJAVE DESERT-MORONGO BASIN-
LINCOLN COUNTY-NORTHEAST CLARK COUNTY-SHEEP RANGE-LAS VEGAS VALLEY-
INCLUDING...COLORADO CITY...
PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL...BARSTOW...
DAGGETT...FORT IRWIN...MORONGO VALLEY...YUCCA VALLEY...
TWENTYNINE PALMS...CALIENTE...PIOCHE...PANACA...HIKO...ALAMO...
RACHEL...MESQUITE...OVERTON...MOAPA...LAS VEGAS...NORTH LAS VEGAS...
HENDERSON...BOULDER CITY...SUMMERLIN...NELLIS...MOUNTAINS EDGE...
SEVEN HILLS...BLUE DIAMOND
321 AM PDT MON APR 13 2015 /321 AM MST MON APR 13 2015/

...WIND ADVISORY IN EFFECT FROM 8 AM TO 11 PM TUESDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR MUCH OF THE MOJAVE DESERT...WHICH IS IN EFFECT FROM 8
AM TO 11 PM TUESDAY.

* WINDS: SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS 35 TO 50
  MPH...THEN TURNING TO THE NORTH AT SIMILAR SPEED.

* TIMING: WINDS WILL INCREASE TUESDAY MORNING...PEAK TUESDAY
  AFTERNOON BEFORE DECREASING TUESDAY EVENING. A COLD FRONT WILL
  TURN WINDS FROM SOUTHWEST TO NORTHWEST TUESDAY AFTERNOON AND
  EVENING.

* LOCATIONS: MUCH OF THE MOJAVE DESERT INCLUDING THE LAS VEGAS
  VALLEY...HENDERSON...MESQUITE...RACHEL...PIOCHE...CALIENTE...
  BARSTOW...BAKER...FORT IRWIN...TWENTYNINE PALMS...YUCCA
  VALLEY...MORONGO VALLEY...AND COLORADO CITY. THIS INCLUDES
  INTERSTATES 15 AND 40...AND HIGHWAYS 95 AND 93.

* IMPACTS: DIFFICULT DRIVING CONDITIONS DUE TO BLOWING DUST AND
  STRONG CROSSWINDS...ESPECIALLY FOR HIGH-PROFILE VEHICLES. STRONG
  WINDS MAY DISPLACE TREE DEBRIS...SMALL OBJECTS AND TEMPORARY
  STRUCTURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLAN AHEAD FOR WEATHER-RELATED TRAVEL DELAYS...CHECK TRAVEL
CONDITIONS BEFORE DEPARTING AND USE CAUTION WHEN TRAVELING. SLOW
DOWN AND USE HEADLIGHTS IF BLOWING DUST WITH LOW VISIBILITY IS
ENCOUNTERED. SECURE ANY LOOSE ITEMS OR TEMPORARY STRUCTURES IN
ADVANCE. SENSITIVE INDIVIDUALS SHOULD LIMIT TIME OUTDOORS DURING
DUSTY CONDITIONS.

&&

$$

NVZ019-140000-
/O.NEW.KVEF.WI.Y.0009.150414T0600Z-150415T0600Z/
SPRING MOUNTAINS-RED ROCK CANYON-
INCLUDING...THE TOWN OF MT CHARLESTON...RED ROCK
321 AM PDT MON APR 13 2015

...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 11 PM PDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR THE SPRING MOUNTAINS AND RED ROCK CANYON...WHICH IS IN
EFFECT FROM 11 PM THIS EVENING TO 11 PM PDT TUESDAY.

* WINDS: SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS 50 TO 60 MPH
  TURNING TO THE NORTHWEST TUESDAY AFTERNOON.

* TIMING: WINDS WILL INCREASE TONIGHT...PEAK TUESDAY BEFORE
  DECREASING TUESDAY EVENING.

* LOCATIONS: SPRING MOUNTAINS INCLUDING KYLE AND LEE CANYONS...
  RED ROCK CANYON AND THE TOWN OF MOUNT CHARLESTON. THIS 
  INCLUDES STATE ROUTES 156...157..158 AND 159.

* IMPACTS: DIFFICULT DRIVING CONDITIONS DUE TO BLOWING DUST AND
  STRONG CROSSWINDS...ESPECIALLY FOR HIGH-PROFILE VEHICLES. STRONG
  WINDS MAY DISPLACE TREE DEBRIS...SMALL OBJECTS AND TEMPORARY
  STRUCTURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLAN AHEAD FOR WEATHER-RELATED TRAVEL DELAYS...CHECK TRAVEL
CONDITIONS BEFORE DEPARTING AND USE CAUTION WHEN TRAVELING. SLOW
DOWN AND USE HEADLIGHTS IF BLOWING DUST WITH LOW VISIBILITY IS
ENCOUNTERED. SECURE ANY LOOSE ITEMS OR TEMPORARY STRUCTURES IN
ADVANCE. SENSITIVE INDIVIDUALS SHOULD LIMIT TIME OUTDOORS DURING
DUSTY CONDITIONS.

&&

$$

AZZ003-036-CAZ524-NVZ021-022-140000-
/O.NEW.KVEF.WI.Y.0009.150414T1500Z-150416T0600Z/
NORTHWEST DESERTS-LAKE MEAD NATIONAL RECREATION AREA-
EASTERN MOJAVE DESERT-SOUTHERN CLARK COUNTY-
INCLUDING...KINGMAN...GOLDEN VALLEY...DOLAN SPRINGS...
VALENTINE...WIKIEUP...YUCCA...BULLHEAD CITY...MOHAVE VALLEY...
BAKER...MOUNTAIN PASS...MITCHELL CAVERNS...HOOVER DAM...LAUGHLIN...
PRIMM...SEARCHLIGHT...CAL-NEV-ARI
321 AM PDT MON APR 13 2015 /321 AM MST MON APR 13 2015/

...WIND ADVISORY IN EFFECT FROM 8 AM TUESDAY TO 11 PM WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR THE NORTHWEST DESERTS...LAKE MEAD NATIONAL RECREATION
AREA AND THE EASTERN MOJAVE DESERT...WHICH IS IN EFFECT FROM 8 AM TUESDAY
TO 11 PM WEDNESDAY.

* WINDS: SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS 35 TO 45
  MPH...THEN TURNING TO THE NORTH AND INCREASING TO 30 TO 40 MPH
  WITH GUSTS 40 TO 55 MPH.

* TIMING: SOUTHWEST WINDS WILL INCREASE TUESDAY MORNING AND
  AFTERNOON...THEN TURN TO A NORTHERLY DIRECTION TUESDAY EVENING AND
  REMAIN STRONG UNTIL DECREASING WEDNESDAY EVENING.

* LOCATIONS: BULLHEAD CITY...MOHAVE VALLEY...LAKE MEAD...LAKE
  MOHAVE...HOOVER DAM...KINGMAN...GOLDEN VALLEY...DOLAN
  SPRINGS...WIKIEUP...MOUNTAIN PASS...PRIMM...AND SEARCHLIGHT. THIS
  INCLUDES INTERSTATES 15 AND 40...AND HIGHWAYS 95 AND 93.

* IMPACTS: DIFFICULT DRIVING CONDITIONS DUE TO BLOWING DUST AND
  STRONG CROSSWINDS...ESPECIALLY FOR HIGH-PROFILE VEHICLES. STRONG
  WINDS MAY DISPLACE TREE DEBRIS...SMALL OBJECTS AND TEMPORARY
  STRUCTURES. WINDS WILL CREATE ROUGH WATER AND POOR BOATING
  CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLAN AHEAD FOR WEATHER-RELATED TRAVEL DELAYS...CHECK BOATING AND
TRAVEL CONDITIONS BEFORE DEPARTING. SLOW DOWN AND USE HEADLIGHTS IF
BLOWING DUST WITH LOW VISIBILITY IS ENCOUNTERED. SECURE ANY LOOSE
ITEMS OR TEMPORARY STRUCTURES IN ADVANCE. SENSITIVE INDIVIDUALS
SHOULD LIMIT TIME OUTDOORS DURING DUSTY CONDITIONS.

&&

$$

AZZ002-CAZ526-527-140000-
/O.NEW.KVEF.WI.Y.0009.150415T0600Z-150416T0600Z/
LAKE HAVASU AND FORT MOHAVE-CADIZ BASIN-SAN BERNARDINO COUNTY-
UPPER COLORADO RIVER VALLEY-
INCLUDING...LAKE HAVASU...DESERT HILLS...TOPOCK...
VIDAL JUNCTION...NEEDLES
321 AM PDT MON APR 13 2015 /321 AM MST MON APR 13 2015/

...WIND ADVISORY IN EFFECT FROM 11 PM TUESDAY TO 11 PM WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR THE COLORADO RIVER VALLEY WHICH IS IN EFFECT FROM 11 PM
TUESDAY TO 11 PM WEDNESDAY.

* WINDS: NORTH WINDS 25 TO 40 MPH WITH GUSTS 35 TO 50 MPH.

* TIMING: WINDS WILL INCREASE TUESDAY NIGHT...PEAK WEDNESDAY BEFORE
  DECREASING WEDNESDAY EVENING.

* LOCATIONS: LAKE HAVASU...DESERT HILLS...TOPOCK...NEEDLES...VIDAL
  JUNCTION AS WELL AS INTERSTATE 40 NEAR NEEDLES AND HIGHWAY 95.

* IMPACTS: DIFFICULT DRIVING CONDITIONS DUE TO BLOWING DUST AND
  STRONG CROSSWINDS...ESPECIALLY FOR HIGH-PROFILE VEHICLES. STRONG
  WINDS MAY DISPLACE TREE DEBRIS...SMALL OBJECTS AND TEMPORARY
  STRUCTURES. WINDS WILL CREATE ROUGH WATER AND POOR BOATING
  CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLAN AHEAD FOR WEATHER-RELATED TRAVEL DELAYS...CHECK BOATING AND
TRAVEL CONDITIONS BEFORE DEPARTING. SLOW DOWN AND USE HEADLIGHTS IF
BLOWING DUST WITH LOW VISIBILITY IS ENCOUNTERED. SECURE ANY LOOSE
ITEMS OR TEMPORARY STRUCTURES IN ADVANCE. SENSITIVE INDIVIDUALS
SHOULD LIMIT TIME OUTDOORS DURING DUSTY CONDITIONS.

&&

$$

WOLCOTT

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this high wind watch went out at Apr 11, 9:49 PM PDT, 4 hours 51 minutes earlier.

Area forecast discussion, Apr 11, 9:49 PM PDT, 4 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
949 PM PDT SAT APR 11 2015

.SYNOPSIS...A WARMING TREND WILL CONTINUE THROUGH MONDAY THEN
BREEZY TO WINDY CONDITIONS ARE EXPECTED TO DEVELOP ACROSS THE
REGION TUESDAY AND WEDNESDAY. THESE WINDS WILL USHER IN COOLER
TEMPERATURES FOR THE MIDDLE OF THE WEEK FOLLOWED BY A REBOUND
ABOVE NORMAL NEXT WEEKEND.
&&

.UPDATE...A WEAK PUSH OF NORTHERLY WINDS IS MOVING ACROSS THE
SOUTHERN GREAT BASIN THIS EVENING. WIND SPEEDS HAVE GENERALLY BEEN
LIGHT THOUGH WITH GUSTS TOPPING OUT AROUND 20 MPH. OTHERWISE HIGH
CLOUDS CONTINUE TO MOVE ACROSS THE REGION WHICH WILL HELP KEEP
TEMPERATURE MILD OVERNIGHT. CURRENT FORECAST IS IN GOOD SHAPE AND NO
UPDATES PLANNED.
&&

.AVIATION...FOR MCCARRAN...TYPICAL DIURNAL SOUTHWEST WINDS AROUND 8
KTS OVERNIGHT. LIGHT NORTHEAST TO EAST WIND COMPONENTS CAN BE
EXPECTED DURING THE DAYLIGHT HOURS SUNDAY. SCT-BKN CIGS AOA 20K FEET
THROUGH THE PERIOD.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...NORTHWEST WINDS OF 10 TO 20 KNOTS WILL SPREAD DOWN
THROUGH SOUTH CENTRAL NEVADA TONIGHT THROUGH EARLY SUNDAY MORNING IN
RESPONSE TO A WEAK DISTURBANCE BRUSHING NORTHERN NEVADA.
ELSEWHERE...WINDS SHOULD FAVOR TYPICAL DIURNAL TRENDS AT 12 KTS OR
LESS THROUGH SUNDAY WITH SCT-BKN CLOUDS AOA 20K FEET THROUGH THE
PERIOD.
&&

.PREV DISCUSSION...
325 PM PDT SAT APR 11 2015

.SHORT TERM...TONIGHT THROUGH MONDAY NIGHT..

A SLIGHT WARMING TREND WITH ONLY OCCASIONAL BREEZES CAN BE EXPECTED
THE NEXT COUPLE DAYS. A SHORTWAVE TROUGH COULD BE SEEN ON SATELLITE
LOOPS QUICKLY MOVING ACROSS THE PACIFIC NORTHWEST THIS AFTERNOON.
THIS FEATURE WILL DIP OVER NORTHERN NEVADA TONIGHT THEN PULL AWAY
OVER THE NORTHERN ROCKIES SUNDAY. A SWATH OF HIGH CLOUDS WILL SPREAD
FROM NORTHWEST TO SOUTHEAST OVER THE REGION TONIGHT IN RESPONSE TO
THIS AND SOME NORTH BREEZES WILL PUSH DOWN OVER CENTRAL NYE AND
LINCOLN COUNTIES. A SHORTWAVE RIDGE WILL MIGRATE OVER THE REGION
SUNDAY AND EARLY MONDAY THEN A FAIRLY VIGOROUS TROUGH IS FORECAST TO
SWING INTO NORTHERN CALIFORNIA MONDAY NIGHT. THE EFFECTS OF THIS
SYSTEM WILL KICK UP MODERATE WINDS ACROSS THE SOUTHERN SIERRA AND
WESTERN MOJAVE DESERT MONDAY NIGHT BUT ITS EFFECTS ON THE FORECAST
AREA WILL LARGELY BE FELT THE FOLLOWING DAY OR SO. TEMPERATURES
WILL RISE A FEW DEGREES EACH DAY SUNDAY AND MONDAY.

.LONG TERM...TUESDAY THROUGH SATURDAY.

THE STORY OF THE LONG TERM PERIOD CONTINUES TO BE THE TRAJECTORY OF
THE NEXT SHORTWAVE THAT WILL TRAVERSE THE GREAT BASIN MID NEXT WEEK.
THOUGH 12Z OPERATIONAL MODEL RUNS HAVE SOMEWHAT COME TO A CONSENSUS
IN THE TRACK AND EVOLUTION OF THIS SHORTWAVE THROUGH FRIDAY...RUN TO
RUN CONSISTENCY HAS BEEN POOR OVER THE PAST SEVERAL MODEL RUNS.
THEREFORE CONFIDENCE REMAINS LOWER THIS AFTERNOON IN THE CHANGES
MADE IN THE GRIDS.

THE OPERATIONAL GFS/EURO CAME IN WITH A SLIGHTLY DEEPER/STRONGER
SOLUTION THAN THE 00Z RUNS...BREAKING THE RECENT TREND OF A MORE
PROGRESSIVE/FLATTER TROUGH. GUIDANCE DIGS THE SHORTWAVE EAST OF THE
CWA TUESDAY AFTERNOON/WEDNESDAY...FORMING A CLOSED LOW OVER OR JUST
EAST OF THE FOUR CORNERS. THIS WILL LEAVE THE ENTIRE CWA IN A STRONG
NORTHERLY/NORTHWESTERLY FLOW REGIME FROM TUESDAY NIGHT-THURSDAY
BEFORE ANOTHER SHORTWAVE KICKS THE CLOSED LOW OFF TO THE EAST. IF
THIS PATTERN COMES TO FRUITION...IT WILL YIELD WINDY NORTH WINDS
AREA-WIDE FOLLOWING THE PASSAGE OF THE COLD FRONT ON TUESDAY...WITH
THE WIND PRONE AREAS OF THE COLORADO RIVER VALLEY FEELING THE MOST
IMPACT THROUGH THURSDAY AFTERNOON. HIGH PRESSURE SHOULD BUILD INTO
THE AREA BRIEFLY ON FRIDAY WITH A POTENTIAL SPLIT PATTERN NEXT
WEEKEND FOR BENIGN WEATHER.

GIVEN THE MODEL TO MODEL AGREEMENT TODAY...WENT AHEAD AND INCREASED
SOUTHWESTERLY WINDS AHEAD OF THE COLD FRONT DURING THE DAY TUESDAY
AHEAD AS THE TROUGH AXIS BRUSHES BY THE AREA. ALSO INCREASED WIND
SPEEDS AND GUSTS ACROSS MOST AREAS TUESDAY NIGHT THROUGH THURSDAY
AFTERNOON AS STRONG NORTHERLY/NORTHWESTERLY FLOW SETS UP OVER THE
CWA. HOWEVER...OPTED TO BLEND IN VALUES FROM THE INHERITED
GRIDS...DUE TO LOWER CONFIDENCE FROM THE AFOREMENTIONED
INCONSISTENCIES IN THE MODELS FROM RUN TO RUN. AS FOR
POPS...CONTINUED TO KEEP THE MENTION OF ANY PRECIPITATION REMOVED
FROM THE GRIDS FOR NOW. HOWEVER...IF MODEL RUNS BEGIN TO SHOW
CONSISTENCY IN A SLIGHTLY DEEPER SHORTWAVE...MENTIONABLE POPS MAY
NEED TO BE REINTRODUCED TO THE NORTHERN ZONES. TEMPERATURE
WISE...HIGHS WILL RUN AROUND OR A SEVERAL DEGREES ABOVE AVERAGE FOR
MID-APRIL...WITH THE EXCEPTION OF WEDNESDAY FOLLOWING THE PASSAGE OF
THE COLD FRONT.
&&

.SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS NOT EXPECTED
THROUGH THE WEEKEND HOWEVER...ANY SIGNIFICANT WEATHER SHOULD BE
REPORTED ACCORDING TO STANDARD OPERATING PROCEDURES.
&&

UPDATE/AVIATION...WOLCOTT
SHORT TERM...ADAIR
LONG TERM...PULLIN

FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE:

HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 2:51 AM PDTFire Weather WatchVEFInyo, Tulare23 hr

Nearby

High Wind Watches in California, 2015Every high wind watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.